PubMed Health⌕ Search

Biomedical subjects

H S Tjen

Publications and source records attributed to H S Tjen.

4 recordsLinked to original sources

Cholesterol-embolism: diagnosis by endoscopy.

A case report is presented, concerning a 68-year-old woman, with gastro-intestinal complaints, six weeks after an aortic arteriography. On gastroscopy a duodenal ulcer was found and multiple purple discolourations. Biopsies show that these discolourations were caused by cholesterol-emboli. As the patient's complaints resided quickly after treatment for duodenal ulcer, the cholesterol-emboli can be seen as incidental findings. The gastroscopical biopsies were an important clue to the diagnosis of the cause of the rapid progressive renal failure in this patient.

Acute Kidney Injury↗

[Acute liver failure caused by methylenedioxymethamphetamine ('ecstasy')].

A female aged 18 years who had regularly taken 1-2 tablets of methylenedioxymethamphetamine ('ecstasy') every weekend developed acute liver failure. She recovered after two months hospitalization with conservative treatment. This is the 10th case of hepatotoxicity after use of ecstasy described in the literature. One patient died, another required liver transplantation. In young patients with jaundice and liver dysfunction a side effect of use of ecstasy should be considered as a possible cause.

3,4-Methylenedioxyamphetamine↗

Technetium-99m-labelled diethyl-acetanilido-iminodiacetate: a new hepatobiliary agent. A preliminary report.

A new hepatobiliary reagent 99Tcm diethyl-acetanilido-iminodiacetate has been examined in a small group of patients to evaluate its potential as a clinical reagent. The radiopharmaceutical accumulated readily in the hepatocytes and was rapidly excreted via the biliary system. It would appear possible to develop a dynamic test of hepatocyte function coupled with an evaluation of the patency of the biliary system. No adverse reactions were observed.

Acetanilides↗